Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 376, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2017, 7:55 PM CDT for Crawford County, Sebastian County, Arkansas; LeFlore County, Sequoyah County, Oklahoma. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2017, 7:55 PM CDT (00:55 UTC)
- Expired
- Jun 30, 2017, 8:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Crawford County, AR, Sebastian County, AR, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 12 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:36 PM CDT | HAIL 1.75 | 4 Se Fort Smith, AR | |
| Jun 30, 8:44 PM CDT | HAIL 2 | 8 Sse Fort Smith, AR | NEAR RILEY FARM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
520
WUUS54 KTSA 010055
SVRTSA
ARC033-131-OKC079-135-010145-
/O.NEW.KTSA.SV.W.0376.170701T0055Z-170701T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
755 PM CDT FRI JUN 30 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Crawford County in northwestern Arkansas...
Northwestern Sebastian County in west central Arkansas...
Southeastern Sequoyah County in east central Oklahoma...
Northeastern Le Flore County in southeastern Oklahoma...
* Until 845 PM CDT
* At 755 PM CDT, a severe thunderstorm was located near Muldrow,
moving east at 30 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Barling...
Pocola... Muldrow...
Roland... Lavaca...
Spiro... Arkoma...
Hackett... Bonanza...
Moffett... Excelsior...
Jenny Lind... Kibler...
Central City... Shibley...
Scullyville... Braden...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 7.
Interstate 40 in Oklahoma between mile markers 314 and 328.
Interstate 540 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3527 9471 3549 9467 3545 9415 3515 9422
TIME...MOT...LOC 0055Z 280DEG 26KT 3538 9463
HAIL...1.25IN
WIND...70MPH
$$2 follow-up statements
737
WWUS54 KTSA 010112
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
812 PM CDT FRI JUN 30 2017
ARC033-131-OKC079-135-010145-
/O.CON.KTSA.SV.W.0376.000000T0000Z-170701T0145Z/
Crawford AR-Sebastian AR-Sequoyah OK-Le Flore OK-
812 PM CDT FRI JUN 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHWESTERN CRAWFORD...NORTHWESTERN SEBASTIAN...SOUTHEASTERN
SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES...
At 811 PM CDT, a severe thunderstorm was located near Arkoma, moving
east at 30 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Barling...
Pocola... Roland...
Lavaca... Arkoma...
Hackett... Bonanza...
Moffett... Excelsior...
Jenny Lind... Kibler...
Central City... Shibley...
Scullyville... Braden...
Mill Creek... Rye Hill...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 8.
Interstate 40 in Oklahoma between mile markers 322 and 328.
Interstate 540 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3524 9460 3548 9453 3545 9415 3515 9422
TIME...MOT...LOC 0111Z 287DEG 27KT 3533 9449
HAIL...1.25IN
WIND...70MPH
$$449
WWUS54 KTSA 010132
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
832 PM CDT FRI JUN 30 2017
OKC079-135-010142-
/O.CAN.KTSA.SV.W.0376.000000T0000Z-170701T0145Z/
Sequoyah OK-Le Flore OK-
832 PM CDT FRI JUN 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEQUOYAH AND
NORTHEASTERN LE FLORE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.
LAT...LON 3515 9422 3520 9444 3540 9443 3547 9445
3545 9415
TIME...MOT...LOC 0132Z 280DEG 26KT 3530 9431
$$
ARC033-131-010145-
/O.CON.KTSA.SV.W.0376.000000T0000Z-170701T0145Z/
Crawford AR-Sebastian AR-
832 PM CDT FRI JUN 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHWESTERN CRAWFORD AND NORTHWESTERN SEBASTIAN COUNTIES...
At 832 PM CDT, a severe thunderstorm was located over Barling, moving
east at 30 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Barling...
Lavaca... Hackett...
Bonanza... Excelsior...
Jenny Lind... Kibler...
Central City... Shibley...
Mill Creek... Rye Hill...
Dora...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 2, and between
mile markers 4 and 7.
Interstate 540 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3515 9422 3520 9444 3540 9443 3547 9445
3545 9415
TIME...MOT...LOC 0132Z 280DEG 26KT 3530 9431
HAIL...1.25IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:46 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 30, 6:46 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 646 PM CDT Fri Jun 30 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Storms continue to form along an old outflow boundary from northwest Arkansas through eastern and central Oklahoma. This initial round of storms will likely miss most of the TAF sites for the first part of the evening. Storm potential increases by mid evening into the early morning hours with highest chances south of Interstate 40, with multiple rounds of storms possible at KFSM/KMLC. There will again be a lull in activity on Saturday morning and afternoon. && .PREV DISCUSSION... /Issued 302 PM CDT Fri Jun 30 2017/ DISCUSSION... Main forecast concern this afternoon is the expected thunderstorm development, its evolution, and severe potential later this afternoon and evening. Ongoing thunderstorm activity early this afternoon in west central Arkansas continues to move toward the east into a region of lower instability and should pose only a marginal severe potential, at best, for the next hour or so. As far as late afternoon/evening development, both the synoptic cold front to the north and the outflow boundary farther south are potential foci. The atmosphere south of the outflow boundary exhibits considerably more overall instability, but mesoanalysis data indicate the axis of greatest destabilization over the past few hours extends roughly along I-44, between the two boundaries. Current thinking is that the outflow boundary will be the most likely location for initiation, a scenario that is reinforced by recent data from both the operational and the experimental HRRR. As such, the current plan is for this forecast to carry higher POPs in the vicinity of I-40 and south. However, given the aforementioned mesoanalysis data, will hedge POPs toward the higher side of guidance across northern portions of the forecast area. Large hail, damaging wind gusts, and localized heavy rain/flooding will be the severe weather threats, with the tornado threat looking to be very low. The overnight activity could linger into tomorrow afternoon, with additional thunderstorms possible across southeast Oklahoma and into west central Arkansas tomorrow afternoon. Better thunderstorm chances will return tomorrow night and into Sunday as another disturbance moves through the area. An upper level ridge will build into the region early next week, which will lead to a period of above normal temperatures. The ridge axis will be just far enough west that northwest flow aloft will remain near enough for low thunderstorm chances to continue through much of next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 88 70 89 / 50 20 30 40 FSM 72 87 72 91 / 80 30 30 40 MLC 70 86 72 91 / 80 40 40 30 BVO 63 87 66 88 / 30 10 20 40 FYV 65 85 67 85 / 70 20 30 40 BYV 65 84 66 85 / 70 20 20 40 MKO 70 85 71 88 / 80 30 30 40 MIO 65 86 66 87 / 40 10 20 40 F10 70 84 70 90 / 80 30 40 40 HHW 73 87 72 91 / 70 50 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 AVIATION...06 CORFIDI
Hazardous weather outlook, Jun 30, 4:45 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 PM CDT Fri Jun 30 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 PM CDT Fri Jun 30 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Primarily after 6 PM. HEAVY RAIN. RISK...Elevated. AREA...Along and southeast of Interstate 44. ONSET...This evening. DISCUSSION... Thunderstorms across southwest Oklahoma late this afternoon will continue to expand in coverage as they track east. Additional thunderstorms are expected to develop across parts of eastern Oklahoma and northwest Arkansas...mainly along and south of Interstate 40. This activity will eventually develop into a complex of storms and track across a large portion of southeast Oklahoma and west central Arkansas during the evening hours. Damaging winds and localized large hail appear to be primary risks through late evening. Additionally locally heavy rainfall is possible. Areas that received heavy rainfall from the overnight storms may also experience localized flooding with any additional heavy rains. The severe weather potential will decease during the late night hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm may be ongoing early Saturday primarily south of Interstate 40 with dry conditions then prevailing from late morning through late afternoon. Thunderstorm chances will then return late Saturday afternoon and continue into Sunday though widespread coverage is not likely. An unsettled pattern will remain in place through much of next week with daily thunderstorm chances across much of the area. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 30, 6:37 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
637 PM CDT FRI JUN 30 2017
OKZ066-071-010015-
Okmulgee OK-McIntosh OK-
637 PM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH AND
SOUTHEASTERN OKMULGEE COUNTIES UNTIL 715 PM CDT...
At 637 PM CDT, a strong thunderstorm was located near Schulter,
moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Henryetta... Dewar...
Schulter... Grayson...
Hoffman... Stidham...
Hitchita... Bryant...
Pierce...
This includes Interstate 40 in Oklahoma between mile markers 233 and
255.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3557 9607 3559 9571 3555 9571 3555 9566
3533 9569 3539 9608
TIME...MOT...LOC 2337Z 273DEG 19KT 3548 9599Special weather statement, Jun 30, 7:08 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
708 PM CDT FRI JUN 30 2017
ARZ011-010045-
Madison AR-
708 PM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON COUNTY UNTIL 745
PM CDT...
At 708 PM CDT, a strong thunderstorm was located near St. Paul,
moving east at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
St. Paul... Saint Paul...
Pettigrew... Witter...
Boston... Dutton...
Red Star... Combs...
Weathers... Brashears...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Arkansas.
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3576 9352
3577 9384 3594 9385 3599 9345 3597 9345
TIME...MOT...LOC 0008Z 266DEG 37KT 3586 9376Local storm report, Jun 30, 7:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
743 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 2 N WARNER 35.52N 95.31W
06/30/2017 MUSKOGEE OK LAW ENFORCEMENT
WARNER PD REPORTS TREES UPROOTED, NUMEROUS BRANCHES DOWN.
&&
SJCLocal storm report, Jun 30, 7:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL SALLISAW 35.46N 94.79W
06/30/2017 E1.00 INCH SEQUOYAH OK TRAINED SPOTTER
OBSERVED NEAR I-40 AND HWY 59.
&&
JDSLocal storm report, Jun 30, 7:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 3 SE LAKE EUFAULA STATE 35.37N 95.57W
06/30/2017 E0.75 INCH MCINTOSH OK PUBLIC
&&
JDSLocal storm report, Jun 30, 7:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 4 E SALLISAW 35.46N 94.72W
06/30/2017 E0.88 INCH SEQUOYAH OK EMERGENCY MNGR
DEPUTY REPORTING NICKEL HAIL EAST OF SALLISAW ON HWY 64.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:08 PM CDT | Special Weather Statement | TSA | Madison | 37 min |
| Jun 30, 8:40 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 50 min |
| Jun 30, 7:03 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 42 min |
| Jun 30, 7:05 PM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee | 3 hr |
| Jun 30, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Sequoyah | 48 min |
| Jun 30, 7:39 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 51 min |
| Jun 30, 7:42 PM CDT | Areal Flood Advisory | TSA | Haskell, Muskogee, Sequoyah | 3 hr |
| Jun 30, 8:09 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 51 min |
| Jun 30, 8:23 PM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 3 hr |
| Jun 30, 8:25 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee, Pittsburg | 50 min |
| Jun 30, 8:37 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 53 min |
| Jun 30, 9:23 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 52 min |
| Jun 30, 11:05 PM CDT | Special Weather Statement | TSA | Choctaw | 25 min |
| Jun 30, 11:32 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Jun 30, 11:38 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.